What causes frequent urination?

default
Posted on Mon, 5 Oct 2015 in Urinary and Bladder Problems
Question: Hi , My father aged 78 is having frequent urination problem past 1 month. He has checked his sugar levels but sugar levels are absolutely normal.He did go to urologist. he was examined and reports say mild protos(i think prostate) enlargement. He took Zenocin od 400 mg dosage1-0-0 for 5 days. but the problem did not stop. later the medication was changed to Tab TEROL LA 4mg dosage: 0-0-1 for 6 weeks. it is been 5 days already he is taking TEROL but seems no improvement so far. he has urge to go to bathroom in the night every 1 hour in the night for urination ther by disturbing his sleep. Can you plz help ?? This frequent urination problem just started one month ago when he took whey protein (for 15 days) two months ago. This started discomfort in stomach ( as he is irritable bowel syndrome patient) and had to take medication for stomach from gastroenteritist. i am not sure if stomach ailment and this urination problem are linked. but thought could be worth mentioning. After my mother's death 8 months ago has effected his mental health also. ia m not sure if this urination problem is because of his mental tension/sorrow. can you plz help?? thanks
also this urination problem is more frequent during night time than day time
thanks
doctor
Answered by Dr. Matthew J. Mangat 45 minutes later
Brief Answer:
Prostate gland enlargement/ UTI, is likely cause for symptoms.

Detailed Answer:
Hello and welcome to HCM.
As an Urologist, i can fully understand your concern.
Your father has typical symptoms of prostate gland enlargement.
He's not getting any treatment for it. Terol is given to relax the bladder.
Kindly send me his urine culture, urine flow rate,blood creatinine, PSA, sugar, and ultrasound scan reports, to advise you, further expert management.
IBS and prostate gland obstruction symptoms, are not linked, but your mother's death, could have some psychological effect, which may not be significant.
Tell him to drink about 8-10 glasses fluids daily, but to avoid drinking more than one glass at bed time, or during night time.
Kindly reply with all medication being taken at present.
Wishing him well.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matthew J. Mangat 7 hours later
Dear sir, Thanks for your reply. I have uploaded 7 reports of my father's examination. Please review and request for your guidance

Thank you.
The report_A_P3.jpg has the urinary flow information. Thanks
doctor
Answered by Dr. Matthew J. Mangat 56 minutes later
Brief Answer:
Prostate gland is not significantly enlarged.

Detailed Answer:
Hello XXXXXXX
Have gone through all reports sent.
The prostate gland isn't significantly enlarged.
However, urine flow rate is sub-optimal, as per reports.
An alpha blocker( Tamsulosin), once at bed time, may be given by your doctor.
The blood reports and urine culture report, as advised in earlier reply, is not sent.
Also, all medication being taken, should be sent.
Wishing him well.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matthew J. Mangat 12 hours later
Dear sir, thans for your reply. i have attached attaditional 8 more attachments. i think it has what yiu asked for. All attachments start with IMG_... I request you to please review and suggest.

Thank you
sorry for typo errors. attached additional 8 more reports starting with IMG_
request you to please review.
Thanks
doctor
Answered by Dr. Matthew J. Mangat 35 minutes later
Brief Answer:
Complete information still needed.

Detailed Answer:
Hello again.
PSA, urine culture, and present medications being taken, are not with reports sent.
With complete reports, i can give you an expert advice.
Wishing him well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matthew J. Mangat 6 hours later
Dear sir, infact i loaded 8 additional images but currently shows only 3. could be software-upload issue. Infact the last report has the medications of TEROL and Zenocin od 4mg that was prescribed. The current doctor did not do any PSA or urine Culture tests. so for now i shall ask my father to use Tamsulosin (0.4mg) at night before going to bed as you suggested. Thank You.
is it ok to take Tamsulosin for 10 days and try? Thanks
doctor
Answered by Dr. Matthew J. Mangat 2 hours later
Brief Answer:
Inform reports as available.

Detailed Answer:
Hi XXXXXXX
Till all reports are available, Tamsulosin may be tried.
PSA and urine culture must be done.
The effects of Tamsulosin should be felt in a weeks' time.
Keep your Urologist informed.
Hope he feels much better.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matthew J. Mangat 15 hours later
Dear sir,
My father took Tamsulosin 0.4 mg yesterday night. this was first time he tried. today morning , my father mentions that there is no even a single drop of urine passed and he is having back pain at lower left (above waist line). does it have any side effects or is there any reason to worry. He mentions its near his left kidney area he know has pain. how long should he wait for urinre to pass before he can see a doctor. is this urine not passing some sort of emergency situation ???

Thanks
yesterday night after taking tablet also he did go to bathromm for 6 to 7 times.
i mean he went for urination for 5-6 times already yesterday night. from morning he is not not gone
dear sir, after medication is this normal?
doctor
Answered by Dr. Matthew J. Mangat 2 hours later
Brief Answer:
No instant relief.

Detailed Answer:
Hi XXXXXXX
Tamsulosin takes few days to act. Don't expect instant results, like instant coffee.
All symptoms are typical of prostate problem.
If Tamsulosin doesn't make give relief in symptoms in 10 days or so, your Urologist should be able to suggest an alternative medicine, which's even more effective.
You can get an expert opinion here also.
Wish him well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matthew J. Mangat

Urologist

Practicing since :1981

Answered : 1897 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Back pain

doctor1 MD

Hello, I was in a wreck in September. I was rear ended at about 60 mph. I m still having lots of back pain, especially after therapy. My pain...

doctor1 MD

Hi doctor,I have pain when I touch my tibia and chronic back pain.I am diagnosed with vit.d deficiency.earlier it was 25 Bg Ol and now after taking...

doctor1 MD

Dr, I have been suffering from Neck pain and pain in the elbow for last 2 years. The neck pain stated about 4 years back on the right side. after...

doctor1 MD

My daughter is 17 years old and 29 weeks pregnant. her blood type (can not remember what it is) required her to get a winrho shot this afternoon....

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2